Please use this identifier to cite or link to this item:
doi:10.22028/D291-44489
Title: | Trakhtenbrot's Theorem in Coq: Finite Model Theory through the Constructive Lens |
Author(s): | Kirst, Dominik Larchey-Wendling, Dominique |
Language: | English |
Title: | Logical methods in computer science : LMCS |
Volume: | 18 |
Issue: | 2 |
Pages: | 17:1-17:29 |
Publisher/Platform: | Department of Theoretical Computer Science, Technical University of Braunschweig |
Year of Publication: | 2022 |
Free key words: | Computer Science - Logic in Computer Science Computer Science - Computation and Language Mathematics - Logic |
DDC notations: | 004 Computer science, internet |
Publikation type: | Journal Article |
Abstract: | We study finite first-order satisfiability (FSAT) in the constructive setting of dependent type theory. Employing synthetic accounts of enumerability and decidability, we give a full classification of FSAT depending on the first-order signature of non-logical symbols. On the one hand, our development focuses on Trakhtenbrot's theorem, stating that FSAT is undecidable as soon as the signature contains an at least binary relation symbol. Our proof proceeds by a many-one reduction chain starting from the Post correspondence problem. On the other hand, we establish the decidability of FSAT for monadic first-order logic, i.e. where the signature only contains at most unary function and relation symbols, as well as the enumerability of FSAT for arbitrary enumerable signatures. To showcase an application of Trakhtenbrot's theorem, we continue our reduction chain with a many-one reduction from FSAT to separation logic. All our results are mechanised in the framework of a growing Coq library of synthetic undecidability proofs. |
DOI of the first publication: | 10.46298/lmcs-18(2:17)2022 |
URL of the first publication: | https://lmcs.episciences.org/9696 |
Link to this record: | urn:nbn:de:bsz:291--ds-444894 hdl:20.500.11880/39719 http://dx.doi.org/10.22028/D291-44489 |
ISSN: | 1860-5974 |
Date of registration: | 25-Feb-2025 |
Faculty: | MI - Fakultät für Mathematik und Informatik |
Department: | MI - Informatik |
Professorship: | MI - Prof. Dr. Gert Smolka |
Collections: | SciDok - Der Wissenschaftsserver der Universität des Saarlandes |
Files for this record:
File | Description | Size | Format | |
---|---|---|---|---|
2104.14445.pdf | 543,39 kB | Adobe PDF | View/Open |
This item is licensed under a Creative Commons License